Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 1, 2020, 3:39 AM EST. It took effect at Feb 1, 2020, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 3:39 AM EST (08:39 UTC)
- In effect from
- Feb 1, 2020, 4:00 PM EST
- Expired
- Feb 2, 2020, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
052 WHUS72 KMLB 010839 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 339 AM EST Sat Feb 1 2020 AMZ552-020900- /O.NEW.KMLB.SC.Y.0009.200201T2100Z-200202T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 339 AM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WHAT...Northwest winds increasing to 20 kt this evening with gusts near 30 kt and seas building 4 to 6 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...From 4 PM this afternoon to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-570-572-575-020900- /O.NEW.KMLB.SC.Y.0009.200201T2100Z-200202T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 339 AM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SUNDAY... * WHAT...Northwest winds increasing 20 to 25 kt with occasional gusts up to 34 kt this evening and overnight. Seas building to 8 feet in the Gulf Stream. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...From 4 PM this afternoon to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
2 follow-up statements
849 WHUS72 KMLB 020854 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 354 AM EST Sun Feb 2 2020 AMZ552-021500- /O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 354 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds around 20 kt this morning with gusts up to 30 kt, decreasing to 10 knots this afternoon. Seas 4 to 6 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...Through 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-570-572-575-022100- /O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 354 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with occasional gusts up to 34 kt this morning, decreasing to 15 knots this afternoon. Seas 7 to 8 feet in the Gulf Stream. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Through 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
608 WHUS72 KMLB 021524 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1024 AM EST Sun Feb 2 2020 AMZ552-021630- /O.EXP.KMLB.SC.Y.0009.000000T0000Z-200202T1500Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 1024 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft operators should exercise caution through late afternoon. $$ AMZ555-570-572-575-022100- /O.CON.KMLB.SC.Y.0009.000000T0000Z-200202T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1024 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Seas 5 to 7 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm, Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 9:54 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 31, 9:54 PM EST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 954 PM EST Fri Jan 31 2020 .UPDATE... ...A Few Strong to Severe Storms Possible from Ft. Pierce to Okeechobee Southward Early Saturday Morning and Afternoon... Through tonight...Conditions will steadily go downhill through this evening into tonight as moisture and lift increase out ahead of a developing low pressure system in the Gulf of Mexico. This evening's 00z observed sounding from XMR shows precipitable water has increased since this morning to 1.22", but this is mainly confined above 12000 ft AGL with considerable dry air remaining below. This will keep any precipitation pretty light over the next couple of hours, but as the atmosphere continues to moisten coverage and rainfall intensity will pick up, especially after midnight and across southern areas. Latest imagery from KMLB 88D is already showing evidence of this with some higher returns showing up across Okeechobee and the Treasure Coast as of 930pm this evening, which is where the heavier precipitation and a few lightning storms (possibly a few strong late) are expected to be overnight per latest hi-res model guidance. Highest chance for a strong storm would be across Martin county where the main threat would be wind gusts up to 50 mph and torrential downpours. North of Okeechobee and the Treasure Coast, rainfall is expected to be more light to moderate in nature for much of the night possibly increasing toward sunrise. Earlier zone forecast issuance to remove the Beach Hazards Statement will suffice as no other changes were needed. ...PREVIOUS DISCUSSION BELOW... Saturday...Ongoing numerous showers and light to moderate rainfall areawide, and isolated lighting storms from Melbourne south persist for much of Saturday morning and early afternoon. Highest rain chance from Melbourne south (80 percent) with 60-70 percent for the rest of the area. Additional convection could develop along the trailing cold front, which is forecast to push through Saturday afternoon and evening. One or two strong to severe storms could develop from Fort Pierce to Okeechobee south. The main threat with any severe storm will be damaging wind gusts of 50-60 mph. Heavy rainfall could produce a quick 1-2 inches of rain leading to ponding on roadways and pooling of water in poor drainage areas. Cloudy skies keep temps in the mid to upper 60s from Orlando to Titusville north, and in the low 70s from Vero Beach south. && .AVIATION... Approaching low pressure system will bring high coverage of showers beginning this evening and continuing through most of the valid TAF period, especially in the VRB-SUA corridor where a few storms are also possible. Confidence is high in widespread IFR ceilings beginning overnight tonight lasting into Saturday, but there is still uncertainty in the onset timing. Precipitation expected to come to an end by late Saturday afternoon for the interior terminals and DAB as the front pushes south. Shower chances with a few storms will remain through Sat. evening from MLB-SUA. && .MARINE... Through tonight...Lingering swells up to 6 ft are keeping boating conditions poor well offshore this evening. Even though the trend is for seas to gradually subside, will keep a cautionary headline through the tonight period based on the observations. Coverage of showers will continue to increase across the waters overnight with a few storms also possible south of Sebastian Inlet. && .PRELIMINARY POINT TEMPS/POPS... DAB 59 65 46 66 / 60 60 10 0 MCO 61 67 48 67 / 60 70 10 0 MLB 62 69 49 66 / 70 80 20 0 VRB 63 72 51 68 / 80 80 20 0 LEE 59 67 47 66 / 60 60 10 0 SFB 60 67 47 67 / 60 70 10 0 ORL 62 67 48 66 / 60 70 10 0 FPR 63 72 49 68 / 80 80 20 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Volkmer
Hazardous weather outlook, Jan 31, 7:29 PM EST, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 729 PM EST Fri Jan 31 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010930- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 729 PM EST Fri Jan 31 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Low pressure will approach central Florida from the Gulf of Mexico tonight resulting in increasing coverage of showers this evening and overnight. There is a slight chance for thunderstorms tonight across Okeechobee, Indian River, Saint Lucie and Martin counties. The primary threat will be occasional lightning strikes, gusty winds up to 40 mph and locally heavy rainfall as these storms push east to northeast at 30 to 35 mph. However, a few stronger storms may be possible across this area late tonight, producing strong to damaging wind gusts up to 50 to 60 mph. .MARINE THUNDERSTORM GUST IMPACT... Isolated thunderstorms are possible tonight, pushing offshore south of Sebastian Inlet. One or two storms may contain gusty winds around 34 knots. Cell motion will be toward the east at 30 to 35 mph. .WIND AND SEA IMPACT... Small craft should exercise caution well offshore for lingering swells up to 6 feet. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A strong cold front will cross the area Saturday with a period of northwest winds producing hazardous conditions especially in the Gulf Stream this weekend. There is a risk for a few strong to possibly severe storms Saturday, mainly from Okeechobee county to the Treasure coast and points southward. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs/Weitlich/Kelly
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.